MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. RSP INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - tap broke off due to sclerotic bone while reaming.
 
Additional Manufacturer Narrative
The reason for this complaint was the bone tap breaking while reaming.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The primary surgery was completed as intended.The instrument was inspected prior to surgery and was found to be acceptable.The instrument was disposed of at the hospital and not made available to djo surgical for examination.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints: 5 functional, 12 dull/worn, 1 locking mechanism damaged, 6 seized/galled, 4 threads damaged/galled, 25 bent, 37 broke/cracked/damaged, 5 end of life, 19 blank.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.The root cause of this event is attributable to damage due to sclerotic bone while reaming.The broken reamer was reported lost/discarded, therefore the reported problem could not be confirmed.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.The return material authorization assigned to this complaint was issued in error since there will be no return of the item.The reported condition could possibly be a result of heavy use or misuse and care must be taken to avoid compromising their performance.Refer to the instrument instruction for use (ifu).Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
RSP INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8727900
Report Number1644408-2019-00553
Device Sequence Number2637033
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR